Thunderstorm Wind, Sumner
- When
- July 21, 1:05 AM CST
- Where
- Sumner County, Hendersonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 36.283, -86.617
Newspaper story about several trees were blown down in Hendersonville.
24 thunderstorm wind, 1 lightning, 1 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 20, 8:50 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 950 PM CDT SUN JUL 20 2003 THUNDERSTORM COMPLEX IN SOUTHEAST MISSOURI/NORTHEAST ARKANSAS DOES NOT LOOK TO POSE A THREAT TO MIDDLE TENNESSEE TONIGHT. THE MIDDLE TENNESSEE ATMOSPHERE IS MORE STABLE THAN AREAS WEST. LOW LEVEL WINDS PICK UP LATE TONIGHT THOUGH...AND MOISTURE WILL DEEPEN ON MONDAY. SURFACE DEWPOINTS SHOULD GET INTO THE MID 70S BY MONDAY AFTERNOON... PRESENTLY IN THE 60S. SO...WILL KEEP THE OVERNIGHT RAIN CHANCE AT NIL. ON MONDAY...WILL NOT RESTRICT THE RAIN CHANCE TO AFTERNOON...WITH UPPER AIR DISTURBANCE COMING IN FROM OVER THE UPPER MISSISSIPPI RIVER VALLEY. .BNA...NONE. 04
TNZ005>011-022>034-056>066-075>080-093>097-211000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL MONDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY MAY BE NECESSARY MONDAY EVENING. 31
The Nashville radar (KOHX), 6 km away, was scanning. The volume nearest the first event began at 07:03 UTC.
24 thunderstorm wind, 1 lightning, 1 flash flood, 1 hail. Local standard time, as filed.
Newspaper story about several trees were blown down in Hendersonville.
Sheriff's office reported trees and power lines down.
Lobelville P.D. reported trees down.
Local officials reported trees down.
NWS Coop Observer reported several trees down and damage to a house and trailer.
Newspaper story about a house on Fish Trapp Road being struck by lightning. The lightning entered a bathroom window, struck the curtain rod, and then set the curtains on fire. The fire damage was limited to the window area of the bathroom.
NWS Coop Observer reported winds of 50 to 60 mph.
EMA office reported trees and power lines were down around the county. The historic building "The Cannery" in downtown Nashville lost part of its roof, and the fourth floor was damaged. The four-story 120-year-old building was located at Eighth Avenue South. The historic building had to be torn down. The huge building started as the home of Liberty Mills in 1883. Wheat was ground into flour in the old building. The building and the land it was on was worth $493,200.
Trees was blown down on a vehicle.
TDOT reported a tree down on Knob Creek Rd.
NWS Coop obsever reported one inch diameter trees were down along with some power lines.
A tree fell over a fence across the street from Kelley's Restaurant.
Large trees were uprooted, and there was moderate damage to a home according to a newspaper article.
Newspaper account of flash flooding in Harstville. About 3.5 inches of rain fell in about an hour. Goose Creek came out of its banks, and crept to the base of the jail and turned City Park into a lake. 2 inches of water got into the offices of "The Hartsville Vidette". "The Hartsville Vidette" is a county newspaper. Deputies had to stop an SUV driver from driving through wheel-high water. Round bales of hay were floating from the field at the intersection of Highway 25 and Highway 141 and floating down Goose Creek. Rocks larger than footballs were strewn over Highway 25 West and adjacent properties across from Bubba's Market. Several people reported their homes were flooded.
Amateur radio report of trees down.
TDOT reported numerous trees were blown down countywide.
Sheriff's office reported one tree down on McCrear Road and also a tree down on Quarry Road.
EMA office reported trees and power lines were down around the county.
Newspaper story about a few trees being blown down around the county.
Trees were blown down.
Trees were blown down at the airport.
TDOT reported trees were blown down around the county. A fallen tree blocked Hog Creek Rd. Another fallen tree was removed from the Hurricane Point subdivision in Waynesboro. An uprooted tree fell on and broke a natural gas service line behind Pruitt's Auto Service in Collinwood. This started a natural gas fire. The Collinwood Fire Departrment, after several hours of dangerous work, was able to cap the leak from the severed line and put out the fire.
Trees were blown down along Rascaltown Road and White Chapel Road in Lawrenceburg.
TDOT reported trees were blown down around the county in Pulaski, Diana and Bodenham. A large tree limb fell on a Ford Mustang in Pulaski in the parking lot of the First Baptist Church.
Newspaper article about a large tree being blown down and falling on a house on Olympus Drive. Also, high winds blew the church steeple off the top of the Midway Christian Church.
Quarter size hail was observed.
TDOT reported 3 trees were blown down around the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370017, 5369940, 5369941, 5369942, 5369948, 5373062, 5369943, 5369950, 5369951, 5369945, 5369944, 5373362, 5373363, 5373361, 5369946, 5370016, 5369947, 5369949, 5370018, 5370009, 5370010, 5370013, 5370012, 5370011, 5370019, 5370014, 5370015.